MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC TORIC INTRAOCULAR LENS
Model Number TMICL12.6
Medical Device Problem Codes Failure to Unfold or Unwrap (1669); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Work order search: no similar complaint type events were reported for units within the same lot.Device evaluation: lens was returned stuck in cartridge.The cartridge was returned in lens box.There was residue on product.Visual inspection found no visible damage to the device and residue on cartridge.Claim # (b)(4).
 
Event or Problem Description
The reporter indicated that a 12.6mm, tmicl12.6, -13.5/2.0/093 (sphere/cylinder/axis), implantable collamer lens would not open/unfold properly during injection into the right eye (od).The incision was widened and sutures were used.The lens was implanted, removed and exchange within the same surgery and the problem was resolved.The reporter stated "no problems" for patients current condition.
 
Additional Manufacturer Narrative
Device code 2993 in previous mdr is not applicable.(b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC TORIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
MDR Report Key8497481
Report Number2023826-2019-00582
Device Sequence Number1781510
Product Code QCB
UDI-Device Identifier00841542107358
UDI-Public00841542107358
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Model NumberTMICL12.6
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2019
Initial Date Received by Manufacturer 03/13/2019
Supplement Date Received by Manufacturer06/25/2019
Initial Report FDA Received Date04/09/2019
Supplement Report FDA Received Date06/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC, LOT#UNK; CARTRIDGE MODEL: SFC, LOT#UNK
Outcome Attributed to Adverse Event Required Intervention;
Patient Age22 YR